Monday , October 3 2022

Algoma Public Health Statement – Increase in opioid poisoning – Wawa-news.com



[ad_1]


Opinion Post:
55

Algoma Public Health warns anyone who uses street drugs to take extra precautions at present because there is an increase in the suspected opioid poisoning. Algoma Public Health also asks all members of the community to continue their support for residents who are at risk of poisoning opioid and loved ones.

From November 26th to 2nd December, the crisis department in Sault Ste. Marie saw a higher than usual number of suspected opioid poisoning.

Sault Ste also saw increasing demands for opioid poisoning. Marie police services during this period.

Street drugs can be mixed with hazardous substances, such as fentanyl, which can cause opioid poisoning. You may not be able to taste, smell or see.

Opioid poisoning occurs when a person uses more substance, or a combination of substances that their body can not handle. Opioid poisoning can be fatal.

"Opioid poisoning does not discriminate," said Dr Jennifer Loo, an associate medical health officer "and we should not when we come to get the health services to people and help them need anyone who uses drugs should carry naloxone and make sure they always have someone with them when they use it. And we can all help by finding out more about the issue and know how to contact someone to support services if a friend or girlfriend arrives. "

Other ways of life-saving include:

Exit for help
• Call 911 if you suspect overdose.
• Get out to friends and allies in the community that are ready to help.
• Learn more about this community issue and be prepared to contact someone who loves health and social services if they are ready to get help.

Get naloxone
• Get a free naloxone package from Algoma Public Health by telephoning 705-942-4646 or 1-866-892-0172. You can also get a naloxone package at pharmacies or community organizations that take part

Reducing Harm
• Avoid mixing drugs, including prescribed drugs, over-the-counter and illegal drugs.
• Avoid drinking alcohol while using other drugs.
• If you have not used it in a few, start with a lower dose. Your tolerance may be lower.

[ad_2]
Source link